Alert archive / Pennsylvania / Flash Flood Warnings in 2000
Flash Flood Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 23, 2000, 7:56 PM EDT for Allegheny County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 7:56 PM EDT (23:56 UTC)
- Expired
- May 23, 2000, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 232358 FFWPBZ PAC003-240300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 756 PM EDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 1100 PM EDT * AT 739 PM EDT WEATHER SERVICE RADAR INDICATED RAIN HEAVY ENOUGH TO CAUSE FLASH FLOODING CONTINUES TO MOVE INTO THE AREA. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:48 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 23, 6:48 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 648 PM EDT TUE MAY 23 2000 UPDATED ZNS FOR SVR TSTM WATCH. FCSTID = 14 PIT 57 80 56 74 / 60 60 40 10 MGW 57 80 56 74 / 60 60 40 10 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WARNING UNTIL 712 PM EDT TUESDAY FOR ZONES OHZ040...OHZ068...OHZ041...OHZ057...OHZ050. SEVERE THUNDERSTORM WARNING UNTIL 707 PM EDT TUESDAY FOR ZONE OHZ068. SEVERE THUNDERSTORM WARNING UNTIL 729 PM EDT TUESDAY FOR ZONE OHZ041. SEVERE THUNDERSTORM WARNING UNTIL 733 PM EDT TUESDAY FOR ZONE OHZ057. SEVERE THUNDERSTORM WARNING UNTIL 724 PM EDT TUESDAY FOR ZONE OHZ050. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT WEDNESDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT WEDNESDAY FOR ZONES PAZ007>008...PAZ013>015...PAZ020>022...PAZ029>032. WV...SEVERE THUNDERSTORM WARNING UNTIL 712 PM EDT TUESDAY FOR ZONE WVZ001. SEVERE THUNDERSTORM WARNING UNTIL 724 PM EDT TUESDAY FOR ZONE WVZ001. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT WEDNESDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>023.
In the hours before
Special weather statement, May 23, 6:26 PM EDT, 1 hour 30 minutes before
WEST VIRGINIA AREAL OUTLINE FOR SEVERE THUNDERSTORM WATCH NUMBER 115 NATIONAL WEATHER SERVICE PITTSBURGH PA...CORRECTION REMOVING TUCKER 626 PM EDT TUE MAY 23 2000 OHC013-019-029-031-059-067-081-111-119-121-157-240400- IN OHIO 11 COUNTIES CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON BELMONT JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT TONIGHT. THUNDERSTORMS CONTAINING HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THE WATCH AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. PAC003-005-007-019-031-051-059-073-085-121-125-129-240400- IN PENNSYLVANIA 12 COUNTIES ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE GREENE LAWRENCE MERCER VENANGO WASHINGTON WESTMORELAND ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT TONIGHT. THUNDERSTORMS CONTAINING HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THE WATCH AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. WVC009-029-049-051-061-069-077-103-240400- IN WEST VIRGINIA 9 COUNTIES HANCOCK MARION MARSHALL MONONGALIA BROOKE OHIO PRESTON WETZEL ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT TONIGHT. THUNDERSTORMS CONTAINING HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THE WATCH AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:56 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 64 min |
| May 23, 5:43 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 37 min |
| May 23, 6:59 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 41 min |
| May 23, 7:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 59 min |
| May 23, 7:16 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 64 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.